Humphries Physician Program Information

The Thirty-Seventh Annual Marion K. Humphries, Jr., MD Symposium

Conference Overview

The Humphries Symposium is dedicated to providing the clinical ophthalmologist with opportunities to increase knowledge and competence related to the most up-to-date diagnostic and therapeutic interventions and to reflect on how this information might lead to changes in their daily practice. This year the Humphries Symposium will emphasize uveitis.  Recent studies indicated uveitis has the highest number of academic productivity and articles of any subspecialty in ophthalmology.  It is extremely difficult to keep up with all of the information regarding uveitis.  Debra A. Goldstein, MD, FRCSC, the Director of the Uveitis Service at Northwestern University, will be the keynote speaker.  The Department of Ophthalmology Alumni, Faculty, and other guest speakers will augment Dr. Goldstein’s presentations with additional information and present research updates from their respective specialties.

*Due to the COVID-19 situation, this year’s Symposium will be a hybrid of some live presentations (which will be virtually accessible in real time) and virtual presentations.

CME Information

This activity has been planned and implemented in accordance with the accreditation requirements and policies of the Accreditation Council for Continuing Medical Education (ACCME) through the joint providership of the American Academy of Ophthalmology and UVA Ophthalmology.

The American Academy of Ophthalmology is accredited by the ACCME to provide continuing medical education for physicians.  The American Academy of Ophthalmology designates this live activity for a maximum of 5 AMA PRA Category 1 Credits TM.  Physicians should claim only the credit commensurate with the extent of their participation.

On Monday, September 28, Symposium participants will receive an email with an electronic link directing them to the AAO CME page for claiming appropriate credits.  Participants do not have to be AAO members to access the CME page for this purpose.  Contact Ruth Jolly at RJ2B@virginia.edu with questions regarding CME. 

2020 Humphries Information

Date: Saturday, September 26, 2020
Time: 8:00 AM – 12:00 PM
Location: Holiday Inn Charlottesville-Monticello
Address: 1200 5th Street Extended, Charlottesville, VA 22902
Phone: (434) 977-5100
Parking: Onsite parking available

Keynote Speaker: 

Debra A. Goldstein, MD, FRCSC
Professor
Director of Uveitis Service
Department of Ophthalmology
Northwestern Memorial Hospital
Northwestern Feinberg School of Medicine

Please contact Ruth at RJ2B@virginia.edu to update your contact information. See you soon!

Registration Information:

REGISTRATION:  Due to COVID-19, the 37th Annual Humphries Symposium will be a hybrid event. There will be some live presentations and some virtual, but the entire day’s program will be accessible by live stream.  The physical location has very limited capacity but there will be an overflow area with a monitor to provide extra seating and to provide safe distancing for those who would like to attend.

To REGISTER:  RSVP to rj2b@Virginia.edu with your name and appropriate email for use in sending you the link for the Humphries Symposium if you are attending virtually.  The link will be unique to you.  If attending in person please respond to rj2b@Virginia.edu and indicate you are attending in person.  That email will be used to provide you information.

No Registration Fee:  Donations welcome to help cover cost of CME.

INFORMATION:  For more information, please contact Ruth Jolly @ rj2b@virginia.edu

2020 Humphries Program Details:

7:30                 Doors Open

8:00                 Peter A. Netland, MD, PhD – Welcome and Moderator

8:10                 Peter A. Netland, MD, PhD – Management of Uveitic Glaucoma

8:25                 Peter A. Netland, MD, PhD – Introduction of Keynote Speaker

8:30                 Debra A. Goldstein, MD, FRCSC – Infectious Retinitis: Not Everything in Uveitis is Treated with Steroids

9:40                 15 Minute Break

9:55                 Steven A. Newman, MD – Moderator

10:00               Marc G. Odrich, MD – Corneal Crosslinking:  When, Where, What and Why?

10:15               Eugene Y. Shildkrot, MD – Targeted Anti-Neoplastic Therapies and the Eye

10:30               Bradley D. Gelfand, PhD – Immunoglobulins Modulate Choroidal Neovascularization

10:45               Tara W. McGehee, MD – Corneal Endotheliitis: Diagnosis and Treatment

11:00               Steven A. Newman, MD – Overlap of Neuro-Ophthalmology and Uveitis

11:15               15 Minute Break

11:30               Zeynel A. Karcioglu, MD – Exenteration:  Past, Present, and Future

11:50               Joseph E. Zilisch, MD – Ocular Consequences of Metallic Intraocular Foreign Bodies

12:05               Arjun Dirghangi, MD – KDB Goniotomy and Trabectome for Uveitic and Steroid-Inducted Glaucoma

12:20                Irfan Khan, MD – Uveitis in the Elderly Demographic

12:35                Adjourn